MAUDE Adverse Event Report: HALYARD - IRVINE HYHSURGPN,600X2-14,CB SAF,-,OQ,5; ELASTOMERIC - SAF

HALYARD - IRVINE HYHSURGPN,600X2-14,CB SAF,-,OQ,5; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 750 ml, flow rate: 6 ml/hr, procedure: left rotator cuff repair, cathplace: left shoulder.It was reported by the patient's wife that the patient began to experience a metallic taste in his mouth associated with the use of an elastomeric homepump.The patient never experienced any prior side effects until now.The flow rate was initially set at 6 ml/hr and was not changed.The patient was advised to clamp the pump and follow-up with anesthesia on the issue.Anesthesia had the patient keep the pump clamped because they had concerns that the catheter may have migrated.They wanted to perform an evaluation on the patient and propose the possibility of removing and reinserting the catheter.Additionally, they wanted to discuss with the surgeon as to why the patient was still experiencing so much pain so long post-op.Additional information received on 01-feb-2017 from the patient's wife stated that her husband (patient) was doing well and was in stable condition.He was no longer experiencing a metallic taste in his mouth.It resolved 15 minutes after the pump was clamped.However, he was still experiencing pain in his left shoulder, but it is noted to be manageable.He was taking tylenol 3 and percocet.It was clarified that the patient had a left shoulder rotator cuff repair surgery on (b)(6) 2017.The pump was placed and started on (b)(6) 2017, which relieved the patient's pain until he had to cease infusion due to the metallic taste on (b)(6) 2017.The patient's wife called the doctor and spoke to an anesthesiologist, who advised her to clamp the pump and not to remove it.The anesthesiologist believed that the catheter might have migrated to interstitial space.They wanted to evaluate the patient's level of pain and the catheter before discontinuing its use.At the time, the pump had medication remaining inside was described as being about the size of a tennis ball.The pump was carried in a black pouch hanging from around the patient's neck, and the pouch laid at the patient's waist.It was noted that there were no warming devices used, and no pressure was applied to the pump.
 
Additional Manufacturer Narrative
The pump was returned partially full.The pinch clamp was opened and the pump infused at all selectable flow rates.The tubing was cut below the blue connector to drain the medication.A male and female luer were used with cyclohexanone to bond the tubing back together.The pump was refilled to nominal volume with 600ml of 0.9% saline using a baxa repeater pump.Flow accuracy testing was performed with the saf (select-a-flow) set to 8ml/hr.After 56.25 hours of testing, the pump yielded a flow rate of 4.56ml/hr which is within specifications with a +/- 20% tolerance.The pressure pot was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 8.0psi.The saf flow rate 2ml/hr yielded a flow rate of 2.07ml/hr, which is within specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 4.10ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 7.92ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 13.96ml/hr which is within specifications with a +/- 20% tolerance.The evaluation concludes that fast flow was not observed.During the flow accuracy test, the pump was below specification with a +/-20% tolerance.During pressure pot testing, all flow rates met specifications using the average bladder pressure.Root cause could not be determined.All information reasonably known as of 26-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HYHSURGPN,600X2-14,CB SAF,-,OQ,5
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6362573
Report Number2026095-2017-00034
Device Sequence Number673060
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/20/2019
Device Model NumberCB6004
Device Catalogue Number101347603
Device Lot Number0202547280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date05/30/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERCOCET; TYLENOL 3
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight95